Advertisement

aequationes mathematicae

, Volume 26, Issue 1, pp 113–119 | Cite as

On a characterization of symmetric stable processes

  • B. L. S. Prakasa Rao
  • B. Ramachandran
Research Papers

Abstract

A characterization theorem for symmetric stable processes is proved, extending earlier results of Lukacs and Dugue on characterization of symmetric stable distributions and Gaussian distributions, respectively, using a theorem due to Deny on the convolution equation μ=μ * σ.

AMS (1980) subject classification

Primary 60E07 Secondary 39B70 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Chow, Y. S. andTeicher, H.,Probability theory. Springer, New York-Heidelberg, 1978.Google Scholar
  2. [2]
    Davies, L.,A theorem of Deny with application to characterization problems. In:Analytical Methods in Probability Theory. Lecture Notes in Mathematics, Vol. 861, Springer, Berlin, 1981, pp. 35–41.Google Scholar
  3. [3]
    Deny, J.,Sur l'équation de convolution μ = μ * σ. Semin. Théor. M. Brelot Fac. Sci. Paris4 (1959–60).Google Scholar
  4. [4]
    Dugue, D., Variables scalaires attachées à deux matrices de Wilks, comparison de deux matrices de Wilke en analyse des données. C.R. Acad. Sci. Paris Ser. A,284 (1977), 899–901.Google Scholar
  5. [5]
    Lukacs, E.,On some properties of symmetric stable distributions. In:Analytic Function Methods in Probability Theory, Colloq. Math. Soc. Janos Bolyai21, North-Holland-Amsterdam, 1980, pp. 227–241.Google Scholar
  6. [6]
    Meyer, P.,Probability and potentials. Blaisdell, Mass., 1966.Google Scholar
  7. [7]
    Prakasa Rao, B. L. S.,On a characterization of symmetric stable processes with finite mean. Ann. Math. Statist.39 (1968), 1498–1501.Google Scholar
  8. [8]
    Prakasa Rao, B. L. S.,Characterization of stochastic processes by stochastic integrals. Adv. in Appl. Probab.15 (1983), 81–98.Google Scholar
  9. [9]
    Riedel, M.,Characterization of stable processes by identically distributed stochastic integrals. Adv. in Appl. Probab.12 (1980), 689–709.Google Scholar

Copyright information

© Birkhäuser Verlag 1983

Authors and Affiliations

  • B. L. S. Prakasa Rao
    • 1
  • B. Ramachandran
    • 1
  1. 1.Indian Statistical InstituteNew DelhiIndia

Personalised recommendations